Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Trying To Get Off Of A Medication...

I am currently on a medication for panic attacks that i have been on for the past 2 1/2 years now called Klonopin. Before i was on it, i was freaking out all of the time and i felt as if i was losing my mind. I was told it was just a mild case of PPD at the time, and the panic would sbubside, but put on the med, and i have been seeing both a counslor and shrink ever since. Well, it's 2.5 years later, and i want to take charge of my life. I am tired of the medications side-effects: tiredness, forgetfullness, cronic fatigue. I think i have been in therapy long enough to cope with a panic attack without the medication. I have told my doctor this, and he has agreeded to slowly wheen me off of the medication, as i might have seizers if the medication is stopped too quickly. I'm terrified. I need to do this for me, my sanity, and for my family. I know i'm gong to, but it's scary. Has anyone gone through this? What am i to expect?

Answer Question
 
misskrissie

Asked by misskrissie at 11:17 PM on Mar. 14, 2010 in Health

Level 12 (695 Credits)
Answers (1)
  • I haven't gone through it at the extent you have. I was on meds for 6 months. Following your doctors advice and slowly tapering off is a good thing. Now that you have been medicated you know what normal is and you can identify when you start getting panicky, then use techniques your counselors give you to relax yourself naturally (breathing, thought directing) I'm not sure what you are on, but did your doctor offer to give you something for scary days? Like Lorazopam, that you can take if the walls are caving? You can do it...and if you can't....well there is always meds. Panick attacks are scary, but you can learn how to overcome them.
    sunshine58103

    Answer by sunshine58103 at 11:28 PM on Mar. 14, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.